MAUDE Adverse Event Report: GN HEARING A/S BELTONE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S BELTONE; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20557205
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case investigation concluded: the outer shell has clear signs of heat from within.The outer shell is greatly damaged.Which points to a high amount of energy being released.The zinc-air battey that is powering this type of hearing aid is not capable of delivering the kind of energy that has caused this damage.Furthermore, a short circuit test has been conducted that shows the temperature rise that can be expected, if a safety failure was to occur.The temperature rise was within 2-3 degrees.There is a high indication that the device has been exposed to a microwave oven.This is confirmed when comparing the device to two reference devices that have been exposed to a microwave oven.They show similar signs of damage.The clinical investigation concluded: end-user reported melting of the case of one of his hearing aids.Zinc air batteries cannot cause significant device overheating and it is very unlikely that the melting of the case was caused by internal heat.The damage is consistent with what is seen when devices are placed in microwave or oven.The user guide includes a caution not to use oven, microwave oven or other heating equipment for drying of hearing aids.Clinical conclusion on the case is that the event is likely a result of user putting device in the microwave, possibly to dry out the device, which the user is directly told not to do.The clinical evaluation for the device family evaluates overheating of hearing aids.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.Risk register reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a combined initial and final report.
 
Event or Problem Description
On 10-oct-2022 it was reported the hearing aid got hot and melted the side of the casing of the aid.It is concerning a non-rechargeable hearing aid.The user was not harmed.Original equipment was used.No further information expected.

Brand Name
BELTONE
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15864265
Report Number3005650109-2022-00072
Device Sequence Number20558220
Product Code OSM
UDI-Device Identifier05708296086962
UDI-Public05708296086962
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20557205
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Initial Report FDA Received Date11/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale